Alert archive / Alabama / Gale Warnings in 2021

Gale Warning 4, NWS Mobile, AL

May 20, 2021

NWS Mobile, AL issued this gale warning at May 20, 2021, 3:49 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2021, 3:49 PM CDT (20:49 UTC)
Expired
May 21, 2021, 12:00 PM CDT
In force
20 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

089 
WHUS74 KMOB 202049
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
349 PM CDT Thu May 20 2021

GMZ650-655-670-675-210500-
/O.UPG.KMOB.SC.Y.0028.000000T0000Z-210523T0300Z/
/O.NEW.KMOB.GL.W.0004.210520T2049Z-210521T1700Z/
/O.NEW.KMOB.SC.Y.0029.210521T1700Z-210522T2300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
349 PM CDT Thu May 20 2021

...GALE WARNING IN EFFECT UNTIL NOON CDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 PM CDT
SATURDAY...

* WHAT...For the Gale Warning, east to southeast winds 25 to 30 kt
  with frequent gusts up to 40 kt and seas 7 to 11 ft. For the
  Small Craft Advisory, east to southeast winds 18 to 25 kt with
  gusts up to 35 kt and seas 6 to 9 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to
  Pascagoula MS out 60 NM.

* WHEN...For the Gale Warning, until noon CDT Friday. For the 
  Small Craft Advisory, from noon Friday to 6 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630-633>636-210500-
/O.EXT.KMOB.SC.Y.0028.000000T0000Z-210521T2300Z/
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
349 PM CDT Thu May 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT FRIDAY...

* WHAT...Southeast winds 18 to 25 kt with gusts up to 30 kt. 
  Waves 2 to 4 ft.

* WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee 
  Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay.

* WHEN...Until 6 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-210500-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-210521T2300Z/
Southern Mobile Bay-Mississippi Sound-
349 PM CDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT FRIDAY...

* WHAT...East to southeast winds 18 to 25 kt with gusts up to 35 
  kt. Waves 2 to 4 ft.

* WHERE...Mississippi Sound and Southern Mobile Bay.

* WHEN...Until 6 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
884 
WHUS74 KMOB 210334
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1034 PM CDT Thu May 20 2021

GMZ650-655-670-675-211200-
/O.CON.KMOB.GL.W.0004.000000T0000Z-210521T1700Z/
/O.CON.KMOB.SC.Y.0029.210521T1700Z-210522T2300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1034 PM CDT Thu May 20 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO
6 PM CDT SATURDAY...

* WHAT...For the Gale Warning, east to southeast winds 25 to 30 kt
  with frequent gusts to between 35 and 40 kt. Seas 7 to 11 ft. 
  For the Small Craft Advisory, east to southeast winds 18 to 25 
  kt with gusts up to 35 kt and seas 6 to 9 ft.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pascagoula MS out 60 NM.

* WHEN...For the Gale Warning, until noon CDT Friday. For the 
  Small Craft Advisory, from noon Friday to 6 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-211200-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-210521T2300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1034 PM CDT Thu May 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT FRIDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 30 kt. 
  Waves 2 to 4 ft.

* WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee 
  Bay, Pensacola Bay System, Perdido Bay and Northern Mobile Bay.

* WHEN...Until 6 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
012 
WHUS74 KMOB 210834
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
334 AM CDT Fri May 21 2021

GMZ650-655-670-675-211700-
/O.CON.KMOB.GL.W.0004.000000T0000Z-210521T1700Z/
/O.CON.KMOB.SC.Y.0029.210521T1700Z-210522T2300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
334 AM CDT Fri May 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
CDT SATURDAY...

* WHAT...For the Gale Warning, east to southeast winds 25 to 30 kt
  with frequent gusts between 35 and 40 kt. Seas 7 to 11 ft. For
  the Small Craft Advisory, east to southeast winds 18 to 23 kt
  with gusts up to 35 kt and seas 6 to 9 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM, Waters from Okaloosa Walton County Line FL to Pensacola 
  FL from 20 to 60 NM, Coastal waters from Pensacola FL to 
  Pascagoula MS out 20 NM and Coastal waters from Okaloosa 
  Walton County Line FL to Pensacola FL out 20 NM.

* WHEN...For the Gale Warning, until noon CDT today. For the 
  Small Craft Advisory, from noon today to 6 PM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-211700-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-210521T2300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
334 AM CDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 30 kt. Waves
  2 to 4 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
279 
WHUS74 KMOB 211704
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1204 PM CDT Fri May 21 2021

GMZ650-655-670-675-220115-
/O.EXP.KMOB.GL.W.0004.000000T0000Z-210521T1700Z/
/O.CON.KMOB.SC.Y.0029.000000T0000Z-210522T2300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1204 PM CDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT
SATURDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...East winds 18 to 25 kt with gusts up to 30 kt and seas 7
  to 10 ft.

* WHERE...Waters from Okaloosa Walton County Line FL to Pascagoula
  MS out 60 NM.

* WHEN...This afternoon to 6 PM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-212300-
/O.CON.KMOB.SC.Y.0028.000000T0000Z-210521T2300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1204 PM CDT Fri May 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 30 kt. 
  Waves 2 to 4 feet.

* WHERE...Coastal waters of Alabama and northwest Florida.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at May 20, 1:12 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 20, 1:12 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
112 PM CDT Thu May 20 2021

.NEAR TERM /Now Through Friday/...A mid and upper level
ridge of high pressure will continue to strengthen across the
Appalachian Mountains vicinity today before gradually expanding
and retrograding westward across the Ohio and Tennessee valleys
and adjacent portions of GA/AL/MS late tonight into Friday. Low
level ridging will also extend across the Eastern Seaboard and
southeastern states through the end of the week. The axis of deep
layer moisture that has stretched from southeast to northwest
across far southwest AL into much of southeast MS should slowly
retreat westward through the end of the week as ridging builds
westward with time. Weak isentropic ascent could aid in the
development of a few rain showers this afternoon across southeast
MS, so kept a low PoP (20-30%). A much drier and more subsident
airmass will then begin to advect westward across our forecast
area tonight into Friday along the building ridge axis. PWATs may
fall to less than 1 inch over most of the area by Friday
afternoon. Dry weather is therefore in the forecast tonight and
Friday.

The main weather highlights through the end of the week will be
continued breezy/windy conditions and associated high surf/deadly
rip currents along coastal portions of the forecast area. A
continued tight MSLP gradient in association with the building ridge
from the east/northeast will result in increased E/SE winds into
the early evening hours, especially near the coast with speeds
between 15-25 mph with frequent gusts around 35 mph. A Wind
Advisory remains in effect through 7 PM CDT today along coastal
portions of the CWA. It will remain breezy further inland with
winds between 10 to 20 mph and perhaps some gusts up around 30 mph
at times. In addition, the persistent E/SE swell results in
continued high surf heights of 5-8 feet along area beaches through
Friday, where a High Surf Advisory remains in effect. Some wave
run-up/overwash and resultant flooding due to the high surf may
continue along some lower lying coastal areas through the end of
the week, along with localized beach erosion. The risk of deadly
rip currents also remains HIGH through the end of the week.

Today's high temperatures have topped out in the low to mid 80s
inland, with low 80s at the coast. Lows tonight will be in the
lower to mid 60s inland, with mid 60s to around 70 degrees along
the coast. Highs Friday will warm to be in the mid to upper 80s
for most areas, with lower 80s at the coast. /22

&&

.AVIATION...
18Z issuance...VFR conditions will mainly prevail through the
forecast period, with periods of high-end MVFR (3000 feet)
occurring across SE MS and SW AL this afternoon into early
evening. Isolated light showers could develop this afternoon over
southeast Mississippi. Areas east will remain dry. The main
concern will be the windy conditions, especially near the coast
through the period. Sustained east-southeast winds will range
between 15-25 knots near the coast and 10-15 knots inland areas
will persist into the early evening hours and again Saturday
morning. Wind gusts between 20-30 knots are anticipated near the
coast, with gusts to around 20 knots inland areas during these
time periods. Winds will decrease slightly overnight. Some models
indicate the potential for LLWS late tonight over southeast
Mississippi and southwest Alabama. Did not mention this in the
TAFs for now, but this will be monitored. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.

     High Surf Advisory until 6 PM CDT Saturday for ALZ265-266.

     Wind Advisory until 7 PM CDT this evening for ALZ263>266.

FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
     206.

     High Surf Advisory until 6 PM CDT Saturday for FLZ202-204-206.

     Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ630-
     633>636.

     Small Craft Advisory until 6 PM CDT Friday for GMZ631-632.

     Small Craft Advisory until 10 PM CDT Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:49 PM CDTSmall Craft AdvisoryMOB50 hr
May 20, 3:53 PM CDTWind AdvisoryMOBBaldwin, Mobile27 hr

Nearby

Gale Warnings in Alabama, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.